MAUDE Adverse Event Report: ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 72077-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418); Diaphoresis (2452); Confusion/ Disorientation (2553); Convulsion/Seizure (4406)
Date of Event 03/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone 14 promax with ios operating system version 16.2.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.The customer experienced sweating, disorientation, loss of consciousness and seizure.The customer was unable to self-treat and a caregiver provided them juice.An ambulance was called and they transported the customer to a hospital, where a blood test was performed and saline was administered by a healthcare professional as treatment for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Software investigation: an investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The customer experienced missing low glucose alarms with freestyle libre 3 application.Per the compatibility guide, use of the iphone 14 promax with ios operating system version 16.2 is incompatible with the freestyle libre 3 application.This guide is available to the user on the websites where the product is launched.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/deficiency.If a product defect/deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/risk ratio.Sensor investigation: the product has been requested back for investigation and the customer agreed to return the device; however, at this time product has not yet been received.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the product were reviewed and the dhrs showed the product passed all tests prior to release.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
Sensor (b)(6) has been returned and investigated.Visual inspection performed on the returned sensor patch and no issue was observed.Data was extracted using approved software and extraction was successful.The returned sensor was further investigated and de-cased.Performed an internal visual inspection on the sensor¿s pcba (printed circuit board assembly) and no issues were observed.The sensor was inserted into the sim-vivo fixture with connector key.The sensor was activated with a known good reader and signal and sound icons were shown as activated.Waited few minutes to ensure that there was no disruption in the bluetooth connection between the devices.Performed smu (source measurement unit) test to ensure the sensor's electronics were functioning correctly, and the returned unit did not have any glucose reading issues.Reader was connected to software and isf (interstitial fluid) command was sent.First 5 ble (bluetooth low energy) packets were successfully received.The blc count and rssi (received signal strength indicator) values were present.Therefore, the issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with iphone 14 promax with ios operating system version 16.2 and software version 3.6.3.12258.The low glucose alarms did not sound and the customer was not alerted of changes in glucose level.The customer experienced sweating, disorientation, loss of consciousness and seizure.The customer was unable to self-treat and a caregiver provided them juice.An ambulance was called and they transported the customer to a hospital, where a blood test was performed and saline was administered by a healthcare professional as treatment for a diagnosis of hypoglycemia.There was no report of death or permanent impairment associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Sensor (b)(6) has been returned and investigated.Performed a visual inspection the returned sensor patch, and no issue was observed.The sensor data extraction was successful.The sensor was found to be in sensor state 7 with event log 11 and sensor state 8 with event log 9 are an indication that the sensor had terminated due to an error recognized by the sensor.This is a part of software design and is not an indication of product non-conformance.Functionality test was performed on the sensor to verify if sensor is functioning as intended.De-cased sensor and no issues were observed upon visual inspection of the printed circuit board assemblies (pcba).A ble (bluetooth low energy) functionality test was conducted by activating a new unused reader with the returned sensor, and signal and sound icons were activated and there was no disruption in the ble connection between the devices.Upon connecting the reader to the pc, all ble packets were received and bluetooth count and rssi (received signal strength indicator) were present.No malfunction or product deficiency was identified.Therefore, this issue is not confirmed.An extended investigation was conducted.The device history record (dhrs) for the product was reviewed and the dhr indicated the product meets per its specification prior to release to distribution.The customer reported missing low glucose alarms, which was investigated.Per the abbott diabetes care compatibility guide, the reported configuration of ios 16.2 is not compatible with the customer's reported application.The latest revision of the compatibility guide is available to the customer on the abbott diabetes care website.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 3
Common Device Name
CONTINUOUS GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE LTD
range road
witney 12345 -700
UK  12345-7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda 94502-7001
4157205405
MDR Report Key21829167
Report Number2954323-2025-13017
Device Sequence Number21175515
Product Code QLG
UDI-Device Identifier00357599817008
UDI-Public00357599817008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2025
Device Model Number72077-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/02/2025
07/08/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/16/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown